Thx PurpleGirl! Re: I have questions- Wife On Celexa
Thx PurpleGirl! Re: I have questions- Wife On Celexa
[ Back to Messages
Posted by nate
on October 13, 2000 at 11:32:12:
In Reply to: Re: I have questions- Wife On Celexa posted by Purplegirl on October 11, 2000 at 22:37:38:
Thanks Purplegirl!! Great advice.
one thing I am concerned about is the fact that we would eventually want to be totally off of the medicine at one point, especially since we want to have children within a year or two.
That being the case, how hard is it to completely get off of the medication, and what kind of side effects will she experience? More importantly, how long do these side effects last (from getting off of the medication)??
THx in adv!
: Hello. First, let me thank you 1million times over if you read this entire message and actually answer all of my questions!! This is something that is really bothering me, and I want to get others opinion before I talk to the doctor myself. THANKS!!
: : My wife was originally taking 20mg of Celexa, starting about 6 months ago. About 2 months ago, she started taking 40mg/day. Not because 20mg was not working (because I already saw a big difference), but because she told her doctor she was curious as to if increasing it would help anymore. ?? The problem that I have with that is that it seems the doctor didn't take caution in telling her that increasing it by half is ok. ???
: : What concerns me is:
: : 1) The doctor told my wife that 50% of her patients were taking 40mg instead of 20mg. So my wife told the doctor that she was curious to try to increase it to 40 to see if it makes a difference. The doctor let her do it and gave her a new prescription.
: : At the time we were not yet married, and I personally was against the move to increase it... especially by another 20mg! I don't care what anybody says, NO drug will be able to get rid of all worries and depression. It's human nature to be depressed every once in a while because things happen in life... such as death, etc. You can't get around these things and feelings unless you dope yourself up so good that you're on cloud 9 and away from reality entirely.
: : To me, the idea is to gradually get off of the drug completely. Right?? So why in the hell did the doctor let her increase it by 50%, if the change would only be minimal???? Why not increase it by a little amt first? It's not like she was still always depressed, etc.
: : So what scares me is: is it going to be harder to get off of the drug entirely now that it was increased??
: : If she didn't see any changes with 40mg, is it too risky to stop decreasing it now already or does she have to continue for a certain amt of time?
: : That also makes me wonder...
: : 1) does the doctor get any kind of bonus or extra cash for the amt of celexa she recommends and prescribes?? Sometimes I wonder.
: : 2) now that she is taking 40mg, she seems to be more sleepy. Is this a side effect and if so, wouldn't she have already gotten use to it after taking the extra dosage for almost 2 months??
: : 3) ***VIP*** What types of side effects do these drugs have when trying to become pregnant?? We would like to try sometime within the next year. Did moving up to 40mg also have more of an effect on that as well??
: : 4)I know these SSRIs are good, and I do see a lot of positive reactions, etc. I am also glad to see them help so many people, because even though the world is a tough place, there is still MUCH beauty to be seen in it. And one can't see the beauty unless they are in the right state of mind!
: : BUT, at the same time, I'm scared because they are still drugs and could possibly cause dependancy, etc.
: : We would like to have our first baby sometime next year. Do I now have to worry about that also?
: : Please let me know what all I am up against here! The person who I love the most and will depend on and will also support for the rest of my life is at stake here!!! I love her to death and the 20mg dosage worked wonders.
: : I'm just SCARED now that she increased it, with seemingly little or no improvement.
: : ***When she asked her doctor yesterday about it, the doctor's reply was "Why change it if it's doing good for you?". To me, that answer is CRAP and sounds more like a salesman trying to protect their quota instead of a doctor trying to cure a problem. After all, we're not trying to create dependancy, the idea is to get off of it.
: : PLEASE HELP!!!
: Just wanted to tell you that my husband has been on Celexa since mid June, and is doing very well. He was previously on Effexor XR for over a year, and he's completely different on Celexa. His pdoc has instructed him to take 10 mg in the morning and 10 mg at night. At his last appt. She told him that he may take up to 20 mg in the morning and 20 mg at night, if he's having days where he feels he may need more of the medicine. Celexa is not an addictive medicine, so no worries there....I don't know about the pregnancy thing..your wife needs to check with her Dr. about that one.
: The key here Nate, is for you to get educated on all this...I've spent the past year reading books and internet sites finding out all I can about my husband's depression so I can hopefully understand more fully. One thing your wife doesn't seem to understand either is that just by *upping* the dosages on her medicines will not make her depression go away. My husband receives individual counseling in addition to his meds, and since he has started this, I've seen such improvement...he even says he feels so much better. Quite possibly she needs therapy instead of more medicine. Just a thought.
: My advice...please try to be understanding...please try to be patient...this all takes time and effort on behalf of both of you. Try to keep the lines of communication open as well.. I want to suggest a site for you to check out:
: There, you will find many other SOs of depressed individuals. You will learn a great deal and receive a huge amount of support by posting there. Hang in there...and remember that your wife is as frustrated as you are at this point...I think the fact that she obviously wants things to get better for the both of you is a good sign. Take care...